Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ForSure

Clindoxyl gel while on Accutane?

Hi there. I'm still getting massive cysts and I read in the main IB forum post that sometimes people whilst on Accutane can look to topical or oral antibiotics to aid them in calming their IBs.

I've been slathering on the Clindoxyl gel (BP 5%) on for about five years without any irritation. I stopped on my first day of Accutane and now I am now 78 days into my 60mg Clarus Accutane course and still IBing like crazy. Last night I decided I'd throw back to Clindoxyl gel and put a very -thin- layer over my face. It dried out my skin a lot and this morning my face is quite 'tight', but I put a bit of Cetaphil moisturizer on it and I feel fine.

My question is this: is it 'safe' to use BP/Clindoxyl gel on my face while my epidermal layer is so thin? The general consensus seems to be that 'if it doesn't irritate you, no worries.' Am I correct? Or should I steer clear of absolutely any medicated topical and merely stick to cleansing and moisturizing? Because that course of action has not been good to me as far as a cyst-ridden, painful and inflamed 77 day initial breakout D:.

Share this post


Link to post
Share on other sites

I would ask your doc. Even the topical form of clindamycin can cause antibiotic associated colitis. You don't want an increased risk of colitis due to clindamycin and Accutane simultaneously.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×